Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 170, NWS Tallahassee, FL

November 22, 2007Bay County, Gulf County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 22, 2007, 2:48 AM CST for Bay County, Gulf County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2007, 2:48 AM CST (08:48 UTC)
Expired
Nov 22, 2007, 3:30 AM CST
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Bay County, FL, Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 86 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 220848
SVRTAE
FLC005-045-220930-
/O.NEW.KTAE.SV.W.0170.071122T0848Z-071122T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 AM CST THU NOV 22 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITY OF CALLAWAY...
  GULF COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITY OF PORT ST. JOE...

* UNTIL 330 AM CST/430 AM EST/

* AT 248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LOWER GRAND LAGOON TO 17 MILES SOUTH OF TYNDALL AFB TO 25
  MILES SOUTHWEST OF PORT ST. JOE...OR ALONG A LINE EXTENDING FROM 8
  MILES SOUTHWEST OF PANAMA CITY TO 18 MILES WEST OF PORT ST. JOE TO
  25 MILES SOUTHWEST OF PORT ST. JOE...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TYNDALL AFB AND SAN BLAS BY 305 AM CST...
  CALLAWAY BY 310 AM CST...
  PORT ST. JOE BY 425 AM EST...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2981 8544 2988 8543 2990 8539 2997 8553
      3004 8561 3010 8573 3015 8576 3016 8529
      2984 8507 2968 8528 2965 8536
TIME...MOT...LOC 0848Z 270DEG 27KT 3008 8576 2984 8559
          2960 8563

$$

25-CAMP
1 follow-up statement
000 
WWUS52 KTAE 220907
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 AM EST THU NOV 22 2007

FLC005-045-220930-
/O.CON.KTAE.SV.W.0170.000000T0000Z-071122T0930Z/
BAY FL-GULF FL-
306 AM CST THU NOV 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
CST/430 AM EST/ FOR GULF AND SOUTHEASTERN BAY COUNTIES...

AT 306 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TYNDALL AFB TO 6 MILES SOUTHWEST OF SAINT JOE BEACH TO
16 MILES SOUTHWEST OF GULF COUNTY AIRPORT...OR ALONG A LINE EXTENDING
FROM CALLAWAY TO 9 MILES WEST OF PORT ST. JOE TO 18 MILES SOUTHWEST 
OF PORT ST. JOE...MOVING EAST AT 30 MPH. THE STRONGEST PORTION OF 
THE STORM WILL BE MOVING INLAND ACROSS ST. JOSEPH PENINSULA BY 315 
AM CST.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FARMDALE AND DAVIS BEACH BY 315 AM CST...
  SAINT JOE BEACH AND BEACON HILL BY 320 AM CST...
  OAK GROVE...PORT ST. JOE...OVERSTREET AND GULF COUNTY AIRPORT BY
  425 AM EST...
  WHITE CITY AND 8 MILES SOUTHWEST OF WETAPPO BY 330 AM CST...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2981 8544 2988 8543 2990 8539 2997 8553
      3004 8561 3010 8573 3015 8576 3016 8529
      2984 8507 2968 8528 2965 8536
TIME...MOT...LOC 0906Z 270DEG 27KT 3008 8560 2984 8543
          2960 8548

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 6:20 PM CST, 8 hours 28 minutes earlier.

Area forecast discussion, Nov 21, 6:20 PM CST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EST WED NOV 21 2007

.SYNOPSIS...
00Z WATER VAPOR AND H4 RUC ANALYSIS DOMINATED BY A LARGE TROUGH
DROPPING THROUGH THE CENTRAL AND NORTHERN PLAINS TOWARD THE GREAT
LAKES AND OHIO/TENNESSEE VALLEYS. THE UPPER RIDGE OVERHEAD AND ALONG
THE EAST COAST THAT PROVIDED ANOTHER DRY AND WARM DAY TO OUR AREA IS
NOW BEGINNING TO PUSH EAST INTO THE WESTERN ATLANTIC IN RESPONSE TO
THE UPSTREAM TROUGH.

AT THE SURFACE...LOW PRESSURE CONTINUES TO DEVELOP AND MOVE EAST
ACROSS THE OHIO VALLEY THIS EVENING. A COLD FRONT EXTENDS SOUTHWEST
FROM THIS LOW CENTER THROUGH THE MISSISSIPPI VALLEY TO THE WESTERN
GULF OF MEXICO. SHOWERS AND THUNDERSTORMS ARE WIDESPREAD ALONG AND
JUST AHEAD OF THE FRONT WITH ANOTHER ROUND OF SHOWERS/STORMS
CROSSING SOUTHERN AL TOWARD WESTERN GA AND THE FL PANHANDLE.

&&

.DISCUSSION...
WILL CONTINUE TO WATCH THE COLD FRONT TO THE WEST PUSH TOWARD OUR
FORECAST AREA OVERNIGHT. FRONT WILL REALLY BE ON THE MOVE THE NEXT
12 HOURS REACHING OUR SOUTHEAST AL/EASTERN PANHANDLE COUNTIES DURING
THE FIRST HALF OF THURSDAY MORNING...AND THEN PROGRESSING ACROSS THE
REMAINDER OF THE FORECAST AREA THROUGH THE AFTERNOON HOURS. FIRST
ROUND OF SHOWERS AND STORMS ALREADY BEGINNING TO MOVE INTO OUR
WESTERN ZONES WILL REACH A LINE FROM AROUND KABY TO KTLH LATE
TONIGHT. A FEW OF THE STORMS WITH THIS BATCH OF CONVECTION HAVE BEEN
RATHER STRONG THE PAST FEW HOURS AND WILL EXPECT A FEW STRONG STORMS
OVERNIGHT...GENERALLY WEST OF THE APALACHICOLA RIVER. EXPECTING A
WELL ABOVE NORMAL NIGHT IN TERMS OF TEMPERATURES. THE MOIST
SOUTHERLY FLOW AHEAD OF THE APPROACHING FRONT SHOULD HELP KEEP LOW
TEMPS MAINLY IN THE LOWER TO MIDDLE 60S.

LIFT/DYNAMICS ALONG THE FRONT IS PROGGED TO CATCH UP WITH THIS FIRST
BATCH OF SHOWERS DURING THE MORNING HOURS ON THURSDAY WITH RAIN
ENDING FROM WEST TO EAST DURING THE DAY. MOST OF THE SHOWERS/STORMS
SHOULD BE DONE WEST OF A LINE FROM KABY TO KPFN BY THE LATE MORNING
HOURS...WITH THE BACK EDGE OF THE SHOWERS PROGRESSING ACROSS
SOUTH-CENTRAL GA AND THE FL BIG BEND DURING THE AFTERNOON.

NORTHERLY WINDS WILL USHER IN A DRIER AND MORE SEASONABLE AIRMASS
FOR THURSDAY NIGHT AND FRIDAY.

&&

.MARINE...
HIGH PRESSURE CURRENTLY OVER THE COASTAL WATERS WILL WEAKEN AND
MOVE EAST THROUGH THURSDAY MORNING AS A COLD FRONT APPROACHES FROM
THE WEST. THIS FRONT WILL CROSS THE FORECAST WATERS FROM WEST TO
EAST DURING THURSDAY WITH A ROUND OF SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE THEN BUILDS FROM THE NORTH FOR FRIDAY AND FRIDAY NIGHT. A
NEW SYSTEM BEGINS TO DEVELOP IN THE WESTERN GULF OF MEXICO ON
SATURDAY. THE WARM FRONT ASSOCIATED WITH THIS LOW IS EXPECTED TO
MOVE NORTH INTO THE COASTAL WATERS LATER SATURDAY OR SATURDAY NIGHT
WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE LOW IN THE
WESTERN GULF WILL THEN MOVE RAPIDLY NORTHEAST INTO THE LOWER
MISSISSIPPI AND EVENTUALLY TENNESSEE VALLEYS DRAGGING YET ANOTHER
COLD FRONT ACROSS THE FORECAST WATERS SUNDAY NIGHT OR MONDAY.

&&

.AVIATION...
SHOULD SEE BRIEF MVFR/IFR CIGS AT KDHN AND KPFN THIS EARLY
EVENING...THEN MVFR/IFR CIGS WILL OVERSPREAD THE TRI-STATE REGION
FROM WEST TO EAST ESPECIALLY AFTER MIDNIGHT. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL SLOWLY OVERSPREAD THE WESTERN HALF OF
THE FORECAST ARES TONIGHT REACHING KDHN AND KPFN LATE THIS EVENING
AND KABY/KTLH DURING THE LATE NIGHT HOURS. THESE SHOWERS/STORMS WILL
SPREAD EWD THRU AFTERNOON AND END FROM W-E THROUGH THE DAY.

&&

.FIRE WEATHER...NO CONCERNS ON THURSDAY. MAY SEE MARGINAL DURATIONS
OF LOW RH ACROSS INLAND PORTIONS OF THE FLORIDA PANHANDLE FRIDAY
AFTERNOON AS DRIER AIR FILTERS IN BEHIND THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  61  74  50  63  39 /  50  80  20  10  05
PANAMA CITY  65  73  49  62  45 /  70  80  20  10  10
DOTHAN       62  68  42  58  38 /  80  80  10  10  10
ALBANY       60  71  44  60  37 /  70  80  10  10  05
VALDOSTA     60  74  50  63  40 /  40  80  40  10  05
CROSS CITY   58  77  54  69  45 /  20  70  50  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...BLOCK
PUBLIC/MARINE...MROCZKA
Hazardous weather outlook, Nov 21, 4:18 AM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 AM EST WED NOV 21 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-221100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
518 AM EST WED NOV 21 2007 /418 AM CST WED NOV 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FOG WILL IMPACT PORTIONS OF THE AREA EARLY THIS MORNING.

A COLD FRONT WILL APPROACH THE AREA LATER TODAY AND TONIGHT
GENERATING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH
THE OVERNIGHT HOURS. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE
LATE TONIGHT INTO THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER STORM SYSTEM WILL DEVELOP OVER THE WESTERN GULF DURING
THE WEEKEND PRODUCING SHOWERS AND THUNDERSTORMS FOR THE AREA FROM
SATURDAY NIGHT INTO MONDAY. A FEW STRONG STORMS WILL BE
POSSIBLE AS THE COLD FRONT APPROACHES SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 1:43 AM CSTSpecial Marine WarningTAE62 min
Nov 22, 2:42 AM CSTSpecial Marine WarningTAE63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.